Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 351, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 3, 2011, 1:40 PM EDT for Campbell County, Morgan County, Scott County, Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 1:40 PM EDT (17:40 UTC)
- Expired
- Aug 3, 2011, 2:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Campbell County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:06 PM EDT | TSTM WND DMG | 4 Sw Huntsville, TN | DISPATCH REPORTED TREES DOWN IN THE ROBBINS AREA ON RAILROAD TRACKS, MOUNTAIN VIEW ROAD, AND HIGHWAY 52. |
| Aug 3, 2:06 PM EDT | TSTM WND DMG | Elgin, TN | DISPATCH REPORTED TREES DOWN IN THE ELGIN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 10:01 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS54 KMRX 031740
SVRMRX
TNC013-129-151-031830-
/O.NEW.KMRX.SV.W.0351.110803T1740Z-110803T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
140 PM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWEST CAMPBELL COUNTY IN EAST TENNESSEE...
NORTHEAST MORGAN COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 230 PM EDT
* AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF ONEIDA...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ONEIDA...HUNTSVILLE...WINFIELD...RUGBY...ELGIN...SUNBRIGHT...SLICK
ROCK...NORMA AND SMOKEY JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3661 8447 3625 8417 3624 8422 3620 8427
3622 8430 3622 8437 3615 8445 3612 8443
3607 8453 3628 8480 3632 8480 3640 8467
3657 8477 3661 8471
TIME...MOT...LOC 1738Z 319DEG 27KT 3651 8466
$$
TG1 follow-up statement
876
WWUS54 KMRX 031805
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
205 PM EDT WED AUG 3 2011
TNC013-129-151-031830-
/O.CON.KMRX.SV.W.0351.000000T0000Z-110803T1830Z/
SCOTT TN-CAMPBELL TN-MORGAN TN-
205 PM EDT WED AUG 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEAST MORGAN...SOUTHWEST CAMPBELL AND SCOTT COUNTIES...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELGIN...OR 10 MILES SOUTHWEST OF ONEIDA...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
SUNBRIGHT...SLICK ROCK...NORMA AND SMOKEY JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3661 8447 3625 8417 3624 8422 3620 8427
3622 8430 3622 8437 3615 8445 3612 8443
3607 8453 3628 8480 3632 8480 3640 8467
3657 8477 3661 8471
TIME...MOT...LOC 1803Z 328DEG 27KT 3635 8456
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:29 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 3, 10:29 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1029 AM EDT WED AUG 3 2011 .DISCUSSION...QUICK EARLY UPDATE DUE TO SEVERE TSTM WATCH #721 UNTIL 21Z FOR SW VA AND NRN PARTS OF E TN. LOWERED MAX TEMPS SLIGHTLY IN THE WATCH AREA...AND INCREASED POPS WITH SCATTERED WORDING. ALSO...SPREAD SLIGHT CHANCE POPS A LITTLE FURTHER SOUTH THROUGH THE CENTRAL VALLEY AND SMOKY MTN COUNTIES. WEEKLY NOAA WX RADIO ALARM TEST WILL BE POSTPONED UNTIL THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 100 77 97 74 99 / 10 20 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 96 74 96 71 97 / 30 20 10 10 10 OAK RIDGE, TN 95 75 95 71 95 / 30 20 10 10 10 TRI CITIES AIRPORT, TN 92 69 93 67 94 / 30 30 10 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Aug 3, 5:02 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT WED AUG 3 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 502 AM EDT WED AUG 3 2011 /402 AM CDT WED AUG 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION BY LATE THIS AFTERNOON AND EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF IT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WEAK COLD FRONT WILL BECOME NEARLY STATIONARY THURSDAY AND FRIDAY ACROSS SOUTHEAST TENNESSEE WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE BOTH DAYS. A FEW STRONG STORMS ARE POSSIBLE. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:24 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 51 min |
| Aug 3, 3:14 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Monroe, Morgan, Roane | 30 min |
| Aug 3, 3:40 PM EDT | Heat Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.